Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 66, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 30, 2018, 7:52 PM CDT for Greene County, Perry County, Mississippi. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 30, 2018, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:13 PM CDT | TSTM WND DMG | 4 Ese Kittrell, MS | TREES DOWN OVER THE ROADWAY NEAR ARLINGTON RD AND ARLINGTON LOOP NORTHEAST OF BEAUMONT, MS. |
| Jun 30, 8:18 PM CDT | TSTM WND DMG | 3 Ese Beaumont, MS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 ESE BEAUMONT. TREES DOWN OVER A POWER-LINE AT THE CORNER OF CICERO RD AND HWY 98. |
| Jun 30, 8:18 PM CDT | TSTM WND DMG | 3 Ese Beaumont, MS | TREES DOWN OVER A POWER-LINE AT THE CORNER OF CICERO RD AND HWY 98. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392 WUUS54 KMOB 010052 SVRMOB MSC041-111-010130- /O.NEW.KMOB.SV.W.0066.180701T0052Z-180701T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 752 PM CDT SAT JUN 30 2018 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... East central Perry County in southeastern Mississippi... Western Greene County in southeastern Mississippi... * Until 830 PM CDT. * At 751 PM CDT, a severe thunderstorm was located 10 miles east of Richton, moving southwest at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Beaumont. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3139 8881 3136 8864 3108 8866 3116 8902 TIME...MOT...LOC 0051Z 027DEG 13KT 3132 8876 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
451 WWUS54 KMOB 010116 SVSMOB Severe Weather Statement National Weather Service Mobile AL 816 PM CDT SAT JUN 30 2018 MSC041-111-010130- /O.CON.KMOB.SV.W.0066.000000T0000Z-180701T0130Z/ Perry MS-Greene MS- 816 PM CDT SAT JUN 30 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST CENTRAL PERRY AND SOUTHWESTERN GREENE COUNTIES... At 815 PM CDT, a severe thunderstorm was located 6 miles northeast of Beaumont, or 12 miles southeast of Richton, moving southwest at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Beaumont. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3131 8888 3129 8864 3108 8866 3116 8902 TIME...MOT...LOC 0115Z 025DEG 16KT 3121 8882 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:25 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 30, 7:25 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Mobile AL 725 PM CDT Sat Jun 30 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance... Majority VFR conditions expected though storms are ongoing along and north of Highway 84. Expect these storms to dissipate by late this evening. In the mid-morning hours, anticipate scattered thunderstorms to bring MVFR and isolated IFR conditions throughout the day. Again these storms should dissipate after sundown. DJ/17 && .PREV DISCUSSION... /issued 359 PM CDT Sat Jun 30 2018/ NEAR TERM /Now Through Sunday/...Scattered to numerous storms have impacted areas along and east of the I-65 corridor this afternoon. The storms have produced frequent lightning, torrential downpours, and the stronger storms have produced wind gusts of 40-45 mph based on several observations. All of this convection is occurring on the western periphery of an upper level low currently located over the extreme eastern Gulf. Determining rain chances is a bit tricky for this evening, but current guidance and radar trends suggest that convection should begin to diminish some this evening, so will go with 30-40% chances for early to mid evening. A further decrease in convective activity is likely late in the evening over inland areas. The upper low is forecast to gradually move west, moving into the north central Gulf by late Sunday afternoon. Meanwhile, a NW-SE oriented surface trough will be draped over our area. Precipitable waters are forecast to rise to around 2.25 inches during the day Sunday. Given this pattern, expect at least scattered storms to develop over the marine area early Sunday morning, with development spreading inland as the day progresses. Storms will become numerous to widespread, with the greatest coverage occurring over eastern and southern parts of the area. There will be an increased concern on Sunday for locally heavy rainfall given the tropical airmass moving into the area combined with lighter deep layer wind fields as our area gets closer to the center of the upper low. Therefore, the storms will become quite efficient rain producers. Pinpointing any particular area for flooding is quite difficult at this point, so we have included all areas in a Limited flood risk. A Flood Threat graphic can be viewed on our website and social media pages. Keep in mind that while basin average totals of a 1/2 to 1 inch of rain is forecast for Sunday, localized areas can easily see 2 to 4 inches in a very short duration given the aforementioned setup. We do not think the risk for gusty winds is as high tomorrow given how saturated the mid and upper levels become. However, there could be just enough residual dry air over SE MS to result in isolated 40-50 mph gusts with the stronger storms. Temps and corresponding heat indices will not be as high tomorrow, especially over the eastern half of the area, given the expected clouds/rain. Further west...heat indices up to 105 degrees are once again possible over SE MS. 34/JFB SHORT TERM /Sunday night Through Tuesday night/...The weak upper inverted trough axis over the northern Gulf continues slowly west through Monday, maintaining numerous to widespread showers and storms across the area. The heavy rainfall threat continues given the lingering tropical moisture and weak deep-layer wind field beneath the upper trough axis. Any threat for gusty winds or hail will remain low due to deeply-saturated profiles, poor lapse rates and limited instability. The heavy rain threat then diminishes from east to west Tuesday as the upper trough axis and tropical moisture depart and "drier" air (PWATs ~1.7") moves in from the east. Only have a chance for showers Tuesday night, more typical of the pattern we've been in as of late. If there is any silver lining to this forecast, it's that cloud cover and rain will keep temperatures Monday in the mid to upper 80s and heat indices below 100 degrees. The same goes for Tuesday over western portions of the area where moisture lingers, while areas east of I-65 see cloud cover decrease and temps return to the low/mid 90s. /49 LONG TERM /Wednesday Through Saturday/...A large upper-level high builds over much of the central and eastern CONUS during the middle portions of next week as a massive ridge pushes the jet stream up into central Canada. Along the southern periphery of this broad anti-cyclone, a series of weak upper-level lows retrograde from the western Atlantic over the Gulf of Mexico. Each of these systems will bring a period of unsettled weather to our region, with little to no break between waves. Thus, have maintained at least chance/likely PoPs Wednesday through the remainder of next week. Due to the increased shower/storm coverage and broken to overcast skies, expecting high temps to remain in the upper 80s each afternoon and heat indices to stay below 100 degrees. Stronger storms will be capable of producing gusty winds and frequent lightning each afternoon/evening. /49 MARINE...The main concern over the marine area will be numerous to widespread thunderstorms that are expected Sunday and Monday. The storms will produce torrential rain, frequent lightning, and gusty winds. An active pattern will keep a good chance of storms in the forecast each day through the end of next week, so mariners should be extra cautious and keep a close eye on the weather. Otherwise, winds will remain generally light through the middle of next week. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 30, 5:49 AM CDT, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 549 AM CDT Sat Jun 30 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 549 AM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong to severe storms are possible today, with gusty winds and small hail possible. Heat index values of 100 to 105 are expected today, with some localities seeing indices around 108. There is a moderate risk for dangerous rip currents along all area beaches today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected each day, with an isolated strong to severe storm bringing damaging winds and small hail. A few may bring locally heavy rains along and south of Interstate 10, causing localized nuisance flooding. A moderate risk for rip currents will continue along the Gulf beaches of Alabama and Northwest Florida through Sunday night. Heat index values of 100 to 105 are expected Sunday, with some localities seeing indices around 108. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-011100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 549 AM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds and waves will be locally higher near isolated to scattered showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds and waves will be locally higher near isolated to scattered showers and thunderstorms each day through Friday.
In the hours before
Special weather statement, Jun 30, 5:01 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 PM CDT SAT JUN 30 2018
ALZ054-302245-
Wilcox AL-
501 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WILCOX COUNTY UNTIL 545 PM CDT...
At 501 PM CDT, the strong thunderstorm was located over Consul, or 11
miles south of Uniontown, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Wilcox
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 8741 3224 8739 3222 8739 3222 8737
3221 8737 3220 8736 3220 8735 3202 8735
3206 8763 3213 8762 3213 8752 3227 8752
3227 8744
TIME...MOT...LOC 2201Z 009DEG 9KT 3228 8750Special weather statement, Jun 30, 5:38 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT SAT JUN 30 2018
ALZ054-302315-
Wilcox AL-
538 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WILCOX COUNTY UNTIL 615 PM CDT...
At 536 PM CDT, the strong thunderstorm was located 7 miles west of
Dannelly Reservoir, or 11 miles north of Camden, moving south at 10
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Camden, Millers Ferry and Dannelly Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3220 8736 3220 8733 3214 8728 3215 8727
3214 8725 3212 8726 3212 8725 3210 8723
3208 8719 3207 8719 3206 8718 3205 8718
3205 8716 3198 8713 3199 8747 3224 8741
3224 8739
TIME...MOT...LOC 2236Z 002DEG 10KT 3215 8734Special weather statement, Jun 30, 5:42 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
542 PM CDT SAT JUN 30 2018
ALZ051-302315-
Choctaw AL-
542 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW COUNTY UNTIL 615 PM CDT...
At 542 PM CDT, the strong thunderstorm was located 5 miles west of
Gilbertown, or 18 miles northeast of Waynesboro, moving south at 5
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3194 8831 3170 8825 3170 8847 3189 8847
3195 8844
TIME...MOT...LOC 2242Z 021DEG 6KT 3185 8841Special weather statement, Jun 30, 6:55 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
655 PM CDT SAT JUN 30 2018
ALZ051>053-MSZ067-076-010045-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
655 PM CDT SAT JUN 30 2018
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHWESTERN WASHINGTON...NORTHWESTERN
CLARKE...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL
745 PM CDT...
At 655 PM CDT, the strong thunderstorms were scattered along a line
extending from near Butler to 3 miles east of Millry to Buckatunna,
and moving south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Butler, Chatom, Lisman, Millry, State Line, Buckatunna, Silas,
Coffeeville, Pennington, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3222 8802 3214 8803 3214 8804 3211 8805
3209 8804 3206 8807 3207 8810 3205 8812
3202 8812 3199 8810 3201 8809 3199 8807
3199 8804 3147 8808 3136 8865 3160 8858
3195 8836 3223 8832
TIME...MOT...LOC 2355Z 008DEG 8KT 3205 8822 3165 8826 3152 8853Special weather statement, Jun 30, 7:22 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
722 PM CDT SAT JUN 30 2018
ALZ052-MSZ076-010100-
Washington AL-Greene MS-
722 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON AND EASTERN GREENE COUNTIES UNTIL 800 PM
CDT...
At 721 PM CDT, the strong thunderstorm was located over Fruitdale, or
12 miles southwest of Chatom, moving south at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Leakesville, Deer Park and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3140 8854 3141 8830 3115 8823 3114 8833
3111 8833 3111 8843 3109 8843 3109 8861
TIME...MOT...LOC 0021Z 000DEG 21KT 3135 8843Special weather statement, Jun 30, 7:29 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Mobile AL 729 PM CDT SAT JUN 30 2018 MSZ067-075-076-010115- Perry MS-Greene MS-Wayne MS- 729 PM CDT SAT JUN 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN PERRY...SOUTH CENTRAL WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 815 PM CDT... At 729 PM CDT, the strong thunderstorm was located 13 miles west of State Line, or 15 miles east of Richton, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Perry... south central Wayne and northwestern Greene Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3150 8879 3147 8859 3121 8866 3129 8892 TIME...MOT...LOC 0029Z 016DEG 8KT 3139 8869
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:02 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 43 min |
| Jun 30, 7:22 PM CDT | Special Weather Statement | MOB | Greene | 38 min |
| Jun 30, 7:29 PM CDT | Special Weather Statement | MOB | Greene | 46 min |
| Jun 30, 8:26 PM CDT | Special Weather Statement | MOB | Perry | 49 min |
| Jul 1, 4:24 PM CDT | Special Weather Statement | MOB | George | 51 min |
| Jul 1, 4:47 PM CDT | Special Weather Statement | MOB | Stone | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.